MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0415-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2019-02136; 3005168196-2019-02137; 3005168196-2019-02138.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod packing coils (podjs) and a ruby coil.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician placed a pod6 in the target vessel using a non-penumbra microcatheter.Next, the physician attempted to advance a podj (f84471); however, the coil would not advance through the microcatheter; therefore, the podj was removed.The physician then attempted to advance two new podjs (f84743 and f91605) and a ruby coil (f80309); however, the same issue occurred, and the coils would not advance through the microcatheter.Therefore, the podjs and ruby coil were removed.The procedure was then completed using a non-penumbra embolic agent in order to not lose access to the tortuous vessel.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the device.The embolization coil had offset coil winds along its length.Upon functional testing, functional testing with a demonstration microcatheter revealed a functional device.Resistance was experienced at the proximal end of the microcatheter due to the offset coil winds.Despite the initial resistance, the device was able to advance through the rest of the microcatheter without issue.Conclusions: evaluation of the returned first pod packing coil, the third pod packing coil and the ruby coil revealed offset coil winds on all three embolization coils.If the introducer sheath is not properly aligned with the hub of the microcatheter, or the coil is advanced against resistance, damage such as offset coil winds may occur.Offset coil winds may then contribute to additional resistance.The second pod packing coil was unable to be functionally tested due to the returned damages.In addition, the embolization coil was not returned for evaluation.Therefore, the reported complaint could not be confirmed, and potential cause could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-02136, 3005168196-2019-02137, 3005168196-2019-02138.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9328607
Report Number3005168196-2019-02139
Device Sequence Number1873240
Product Code HCG
UDI-Device Identifier00814548013176
UDI-Public00814548013176
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model NumberRBY4C0415-A
Device Catalogue NumberRBY4C0415
Device Lot NumberF80309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005